Thunderstorm Wind, Mower
- When
- June 13, 7:55 PM CST
- Where
- Mower County, Dexter
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.717, -92.717
Storm spotters estimated wind gusts of 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Storm spotters estimated wind gusts of 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 13, 1:57 PM CST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 257 PM CDT MON JUN 13 2005 .SHORT TERM...THROUGH WEDNESDAY NIGHT FOCUS OF THE FORECAST REMAINS ON THE RAIN CHANCES INTO TUESDAY NIGHT. SURFACE ANALYSIS THIS AFTERNOON INDICATED AN AREA OF LOW PRESSURE IN SOUTHERN SOUTH DAKOTA WEST OF KYKN. WARM FRONT EXTENDED EAST ACROSS SOUTHERN MINNESOTA INTO CENTRAL WISCONSIN. COLD FRONT DROPPED SOUTH INTO KANSAS. REGIONAL RADARS INDICATED AN ARM OF WARM ADVECTION SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE WARM FRONT BUT NOTHING YET IN THE WARM SECTOR AHEAD OF THE LOW AND COLD FRONT. 12Z MODELS WERE ONCE AGAIN IN GOOD AGREEMENT THROUGH MUCH OF THE PERIOD AND AGAIN HAVE CHOSEN TO FOLLOW THE HIGHER RESOLUTION OF THE NAM. UPPER LEVEL LOW AND SHORT WAVE TROUGH OVER NEBRASKA WILL LIFT SLOWLY NORTHEAST INTO SOUTHERN MINNESOTA OVERNIGHT. DRY SLOT AHEAD OF THE SYSTEM HAS PUSHED ACROSS THE AREA SCATTERING OUT THE CLOUDS OVER MUCH OF THE FORECAST AREA. THE INSTABILITY HAS BEEN SLOW TO INCREASE DUE TO THE CLOUDS BUT IS NOW OVER 1000 J/KG ACROSS NORTHEAST IOWA INTO SOUTH CENTRAL MINNESOTA. WITH CONTINUED HEATING THESE VALUES ARE EXPECTED TO CONTINUE RISING. STRONG JET...90 KT AT 300 MB IN THE 18Z KTOP SOUNDING...ROUNDING THE BASE OF THE LOW WILL PUNCH INTO THE AREA LATE THIS AFTERNOON AND EVENING TO HELP PRODUCE STRONG AGEOSTROPHIC LIFT. THIS FORCING COMBINED WITH THE LIFT FROM THE SHORT WAVE TROUGH IS STILL EXPECTED TO PRODUCE A ROUND OF POSSIBLY SEVERE THUNDERSTORMS THIS EVENING. AS THE NOSE OF THE JET LIFTS NORTH AND THE INSTABILITY WEAKENS...THE POSSIBILITY OF SEVERE STORMS EXPECTED TO DECREASE AFTER 03Z BUT SHOULD STILL SEE GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE SURFACE LOW AND COLD FRONT. FIRST ROUND EXPECTED TO LIFT THROUGH MUCH OF THE FORECAST AREA BY EARLY TUESDAY MORNING WITH A CHANCE FOR SOME DRY WEATHER ACROSS THE SOUTH. THIS SHOULD BE SHORT LIVED THOUGH WITH THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD POOL ALOFT MOVING DIRECTLY ACROSS THE FORECAST AREA. CAPE VALUES ARE EXPECTED TO REMAIN BELOW 1000 J/KG DUE TO THE ABUNDANT CLOUD COVER THAT SHOULD BE IN PLACE. LAPSE RATES OF 6 C/KM ARE EXPECTED TO EXTEND THROUGH AT LEAST 500 MB. LOOKS AS IF THERE WILL BE ENOUGH INSTABILITY TO SUPPORT AT LEAST ISOLATED THUNDERSTORMS AND WITH THE COLD AIR ALOFT SOME DAMAGING HAIL MAY BE POSSIBLE. ENTIRE SYSTEM THEN SHIFTS EAST OF THE AREA TUESDAY NIGHT INTO WEDNESDAY. SOME LEFT OVER SHOWERS WILL BE POSSIBLE TUESDAY NIGHT. BY WEDNESDAY MORNING THERE MAY STILL BE ENOUGH CYCLONIC FLOW TO SUPPORT SOME SHOWERS BUT BY WEDNESDAY AFTERNOON THIS SHOULD WEAKEN ENOUGH TO DIMINISH THE THREAT OF ANY RAIN. .LONG TERM...THURSDAY THROUGH MONDAY LATEST MEDIUM RANGE MODELS SHOWING SOME DIFFERENCES TOWARD THE END OF THE PERIOD IN DEVELOPING A CUT OFF LOW OVER THE EASTERN U.S. AND THEN TRYING TO RETROGRADE THIS BACK TOWARD THE OHIO VALLEY. THE OPERATIONAL RUN OF THE GFS IS THE MOST EMPHATIC WITH THIS...THE ECMWF THE LEAST AND THE DGEX IN THE MIDDLE. ALL MODELS KEEP THE RIDGE IN PLACE OVER THE CENTRAL PART OF THE COUNTRY. SURFACE RIDGE TO GRADUALLY DRIFT EAST OVER THE UPPER MIDWEST AND GREAT LAKES. THIS WILL PROVIDE DRY WEATHER WITH SLOWLY WARMING TEMPERATURES. LITTLE CHANGE MADE TO THE CURRENT DATABASE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 04
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 452 PM CDT MON JUN 13 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 452 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND FROM CENTRAL INTO SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA BEGINNING BY 6 TO 7 PM IN NORTHEAST IOWA AND SOUTHEAST MINNESOTA...AND SPREADING INTO SOUTHWESTERN WISCONSIN BY 8 TO 9 PM. THE MAIN THREATS FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A SECONDARY AND LESSER THREAT OF ISOLATED TORNADOES. THE GREATEST RISK AREA FOR THESE ISOLATED TORNADOES WILL BE SOUTH AND WEST OF A LINE FROM ROCHESTER...TO LA CROSSE TO RICHLAND CENTER... BETWEEN 6 PM AND 10 PM. STORMS SHOULD EXIT THE AREA AFTER MIDNIGHT...THUS ENDING THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL LOW WILL MOVE EAST ACROSS THE AREA ON TUESDAY. WITH COLD AIR ALOFT...ISOLATED THUNDERSTORMS WILL DEVELOP. THE WINDS ALOFT WILL BE FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. THIS WILL MOST LIKELY OCCUR DURING THE AFTERNOON AND EVENING. ON WEDNESDAY...THE UPPER LEVEL WILL MOVE SLOWLY EAST ACROSS LOWER MICHIGAN AND SOUTHERN ONTARIO. THIS LOW WILL STILL BE CLOSE ENOUGH TO PROVIDE A CHANCE OF ISOLATED THUNDERSTORMS. AT THIS TIME...IT APPEARS THAT THE WINDS ALOFT WILL NOT BE FAVORABLE FOR SEVERE WEATHER DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO FURTHER CALLS ARE PLANNED. BINAU
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 0326 PM CDT MON JUN 13 2005 IAZ008>011-018-019-029-030-140400- ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 474 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 8 COUNTIES IN NORTH CENTRAL IOWA FLOYD MITCHELL IN NORTHEAST IOWA ALLAMAKEE CHICKASAW CLAYTON FAYETTE HOWARD WINNESHIEK THIS INCLUDES THE CITIES OF...OSAGE...DECORAH...ELKADER... CHARLES CITY...OELWEIN...WAUKON...CRESCO AND NEW HAMPTON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST CHARLES CITY 43.07N 92.68W
06/13/2005 43 MPH FLOYD IA AWOS
REPORTED AT CHARLES CITY AIRPORT. SOME TREE LIMBS DOWN IN
THE CITY.
&&
SHEAThe La Crosse radar (KARX), 123 km away, was scanning. The volume nearest the first event began at 01:55 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459373, 5459372.